MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 3 PMA; UNICONDYLAR KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 3 PMA; UNICONDYLAR KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product has been discarded.Concomitant medical devices: medical product: oxf uni tib tray sza lm, catalog #: 154718, lot #: 3651197; medical product: oxford uni twin-peg femoral sm, catalog #: 166941, lot #: j3676237.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00513, 3002806535-2020-00514.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The product has been discarded.
 
Event or Problem Description
It was reported that patient who underwent initial unicompartmental knee arthroplasty on (b)(6) 2016 went to see a doctor for follow-up on 11th april, 2017.At the diagnosis, x-rays showed that the bearing on anterior side looked inclined.On (b)(6) 2020, the surgeon confirmed that the bearing was dislocated.Subsequently, a revision to replace it with another bearing (part number us154742, lot#075690) was performed on (b)(6) 2020.
 
Additional Manufacturer Narrative
(b)(4) this final report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00513-1, 3002806535-2020-00514-1.As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.In addition, we have not been provided with any supporting documentation which could provide additional information.Radiographs received: six radiographs of the patient left knee were provided with (b)(4) for analysis, one anteroposterior (ap) and one mediolateral (ml) for each time point: post-primary (labelled just after primary op), one year post-operative (labelled one year after the primary op) and pre-revision (labelled bearing dislocation).Actual dates of the radiographs were not provided.In the post-primary x-ray, the oxford partial knee components appear adequately sized and positioned.However, in the one year post-operative ap xray, radiolucency is observed under the tibial tray and around the keel, with a gap between the component and the tibial bone being discernible medially.Additionally, large debris appears to be present in the posterior joint space, which could be a bone fragment, bone cement or an osteophyte, or else the fabella.In the pre-revision x-rays, the bearing has dislocated into the anterior joint space, below the patella.The patient, female, is 77 years old and weighs 130 lbs (59 kg).Primary surgery was performed on (b)(6)2016.The maven md¿ reviewer case report (medical metrics, inc.) provided with (b)(4) states that after a follow-up on (b)(6)2017, x-rays showed that the bearing on anterior side looked inclined.Bearing dislocation was confirmed on (b)(6)2020, after which revision surgery to replace the bearing was performed on (b)(6)2020.Additionally, the radiographs assessment in the maven md¿ reviewer case report states that: initial ap and lateral views demonstrate anatomic alignment of the medial unicompartmental arthroplasty 1 year post implant ap and lateral views demonstrate slight interval change in bearing position without dislocation.There is new lucency at the metalbone interface of the tibial implant medially without frank loosening.After dislocation ap and lateral views demonstrate interval dislocation of the bearing which now lies medially and anteriorly within the joint space.It is not possible to determine the cause of bearing dislocation without additional information such as patient height and activity level, surgical notes from both primary and revision surgeries, including observations around joint laxity.The instructions for use provided with the oxford partial knee anatomical bearing provide the following relevant information: warnings: 1.Improper selection, placement, positioning, alignment and fixation of the implant components may result in unusual stress conditions which may lead to subsequent reduction in the service life of the prosthetic components.Precautions: 3.Excessive, unusual and/or awkward movement and/or activity, trauma, excessive weight, and obesity have been implicated with premature failure of the implant by loosening, fracture, dislocation, subluxation and/or wear.Possible adverse effects: 13.Dislocation and subluxation due to inadequate fixation and improper positioning.Muscle and fibrous tissue laxity can also contribute to these conditions.The manufacturing history records (mhrs) for the oxford partial knee anatomical bearing, femoral component and tibial tray have been checked and verify that the components were manufactured and sterilised in accordance with the applicable specifications.A review of the complaint database over the last 3 years has found 2 similar complaints reported with the item 159540 and no similar complaints reported with the item 154718 and 166941.Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.Risk assessment: risk management report documents the estimated residual risk associated with the device within the reported event.The root cause of the issue could not be determined with the information currently available, therefore the specific failure cause within the risk tables could not be selected for comparison.The reported event states revision due to bearing dislocation.In the risk file, dislocation is considered harm with a severity level of 3 for a number of hazards defined as moderate, which is described in the severity table as: s-3 prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.The outcome of the reported event (surgical intervention) is considered to be within the severity of the rmf.No corrective or preventive actions are deemed necessary at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description
It was reported that patient who underwent initial unicompartmental knee arthroplasty on (b)(6) 2016 went to see a doctor for follow-up on (b)(6) 2017.At the diagnosis, x-rays showed that the bearing on anterior side looked inclined.On (b)(6) 2020, the surgeon confirmed that the bearing was dislocated.Subsequently, a revision to replace it with another bearing (part number us154742, lot#075690) was performed on (b)(6) 2020.

Brand Name
OXF ANAT BRG LT SM SIZE 3 PMA
Common Device Name
UNICONDYLAR KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10957498
Report Number3002806535-2020-00512
Device Sequence Number3189740
Product Code NRA
UDI-Device Identifier05019279785865
UDI-Public05019279785865
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2021
Device Model NumberN/A
Device Catalogue Number159540
Device Lot Number3740970
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient Weight59